Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 44, NWS Tulsa, OK

March 10, 2006Mayes County, Rogers County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 10, 2006, 9:01 PM CST for Mayes County, Rogers County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 10, 2006, 9:01 PM CST (03:01 UTC)
Expired
Mar 10, 2006, 9:31 PM CST
In force
30 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Mayes County, OK, Rogers County, OK

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 10, 8:19 PM CSTSevere Thunderstorm WatchSPC18 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 249 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2360 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
249 m²/s²
0-3 km storm-relative helicity
305 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WUUS54 KTSA 110301
SVRTSA
OKC097-131-110345-
/O.NEW.KTSA.SV.W.0044.060311T0301Z-060311T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
901 PM CST FRI MAR 10 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MAYES COUNTY IN NORTHEAST OKLAHOMA
  ROGERS COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 945 PM CST

* AT 857 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
  AND WINDS TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 12 MILES SOUTHWEST OF INOLA TO 14 MILES SOUTH OF
  INOLA...MOVING NORTHEAST AT 50 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...INOLA...
  TIAWAH...CHOUTEAU...FOYIL...PRYOR...SALINA...CHELSEA...ADAIR...
  PENSACOLA...SPAVINAW AND LANGLEY.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3618 9568 3607 9533 3645 9499 3659 9547

$$
3 follow-up statements
000
WWUS54 KTSA 110319
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
918 PM CST FRI MAR 10 2006

OKC097-131-110345-
/O.CON.KTSA.SV.W.0044.000000T0000Z-060311T0345Z/
ROGERS OK-MAYES OK-
918 PM CST FRI MAR 10 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 945 PM CST FOR MAYES
AND ROGERS COUNTIES...

AT 914 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL AND
WINDS TO 60 MPH.  THESE STORMS WERE LOCATED 5 MILES NORTHEAST OF
ADAIR...MOVING NORTHEAST AT 50 MPH.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3617 9563 3607 9533 3645 9499 3645 9547

$$
000
WWUS54 KTSA 110324
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
924 PM CST FRI MAR 10 2006

OKC131-110334-
/O.CAN.KTSA.SV.W.0044.000000T0000Z-060311T0345Z/
ROGERS OK-
924 PM CST FRI MAR 10 2006

...THE SEVERE THUNDERSTORM WARNING FOR ROGERS COUNTY HAS BEEN
CANCELLED...

THE SEVERE THUNDERSTORMS HAVE SHIFTED EAST INTO MAYES COUNTY..AND 
MOVED CLEAR OF ROGERS COUNTY.  THEREFORE...THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED.

LAT...LON 3645 9502 3641 9503 3610 9531 3609 9532
      3609 9536 3611 9544 3626 9544 3626 9542
      3645 9542 3645 9502

$$

OKC097-110345-
/O.CON.KTSA.SV.W.0044.000000T0000Z-060311T0345Z/
MAYES OK-
924 PM CST FRI MAR 10 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 945 PM CST FOR MAYES
COUNTY...

AT 922 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO
60 MPH.  THIS STORM WAS LOCATED NEAR PRYOR...MOVING NORTHEAST AT 60
MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SALINA...
ADAIR...STRANG AND SPAVINAW.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3645 9502 3641 9503 3610 9531 3609 9532
      3609 9536 3611 9544 3626 9544 3626 9542
      3645 9542 3645 9502

$$
000
WWUS54 KTSA 110331
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
930 PM CST FRI MAR 10 2006

OKC097-110340-
/O.CAN.KTSA.SV.W.0044.000000T0000Z-060311T0345Z/
MAYES OK-
930 PM CST FRI MAR 10 2006

...THE SEVERE THUNDERSTORM WARNING FOR MAYES COUNTY HAS BEEN
CANCELLED...

THE THUNDERSTORMS HAVE WEAKENED BELOW SEVERE LIMITS...THEREFORE THE 
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.  GUSTY WINDS AND 
SMALL HAIL CAN STILL BE EXPECTED AS THIS LINE OF THUNDERSTORMS
MOVES NORTHEAST AT 50 MPH ACROSS MAYES COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM.

LAT...LON 3645 9502 3641 9503 3610 9531 3609 9532
      3609 9536 3611 9544 3626 9544 3626 9542
      3645 9542 3645 9502

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 7:35 PM CST, 1 hour 26 minutes earlier.

Area forecast discussion, Mar 10, 7:35 PM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
735 PM CST FRI MAR 10 2006

.UPDATE...
HAVE UPDATED TO INCLUDE ISOLATED THUNDERSTORMS IN THE SOUTHERN MOST ZONES.
A FEW THUNDERSTORMS HAVE TRIGGERED NEAR THE RED RIVER JUST WEST OF THE
FORECAST AREA ALONG THE NORTHERN EDGE OF MOISTURE ADVECTION. THESE
THUNDERSTORMS MAY LAST FOR A FEW HOURS UNTIL THE BOUNDARY LAYER DECOUPLES
AND INHIBITION INCREASES. NO OTHER CHANGES FOR NOW.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 11 AM SATURDAY TO 7 PM SATURDAY FOR OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071.

     FIRE WEATHER WATCH FROM 11 AM SUNDAY TO 7 PM SUNDAY FOR OKZ049-
     OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
     OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
     OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...NONE.
&&

FORECASTER ID= 15
Hazardous weather outlook, Mar 10, 8:49 PM CST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
849 PM CST FRI MAR 10 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
841 PM CST FRI MAR 10 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...MOST OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
SCATTERED THUNDERSTORMS HAVE DEVELOPED IN THE AREA OF STRONG
MOISTURE ADVECTION IN EASTERN OKLAHOMA. THESE THUNDERSTORMS
MAY CONTINUE TO FORM AS THIS AREA EXPANDS TO THE NORTH AND
NORTHEAST OVER THE NEXT SEVERAL HOURS. THE THUNDERSTORMS
WILL DIMINISH DURING THE EARLY MORNING HOURS. THE MAIN
THREAT IS LARGE HAIL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
MONDAY...VERY HIGH FIRE WEATHER POTENTIAL.
TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL.
WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL.
THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
WARM TEMPERATURES AND STRONG SOUTHERLY WINDS WILL CONTINUE VERY
HIGH FIRE DANGER SATURDAY.  DRY VEGETATION AND RELATIVELY DRY
WEATHER WILL SEE THESE CONDITIONS PREVAIL OFF AND ON THROUGH THE
WEEK.

MOISTURE WILL BE RETURN NORTH INTO PARTS OF THE AREA SATURDAY AND
SUNDAY.  A DRY LINE WILL SET UP ACROSS THE AREA BOTH DAYS WITH
AFTERNOON AND EVENING THUNDERSTORMS POSSIBLE ALONG AND TO THE EAST
OF THE DRY LINE.  DEW POINTS AS HIGH AS THE 60S AND CAPES POSSIBLY
AS HIGH AS 2000 J/KG COMBINED WITH STRONG SHEAR WILL RESULT IN THE
POTENTIAL FOR A FEW OF THE STORMS TO BECOME SEVERE.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED SATURDAY AND SUNDAY DURING THE
AFTERNOON AND EVENING HOURS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Mar 10, 8:31 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
831 PM CST FRI MAR 10 2006

OKZ066-071-110315-
MCINTOSH OK-OKMULGEE OK-
831 PM CST FRI MAR 10 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 915 PM CST
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OKMULGEE

IN SOUTHEAST OKLAHOMA
     MCINTOSH

AT 831 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTH OF OKMULGEE TO 5 MILES WEST OF
DEWAR TO 7 MILES NORTHWEST OF HANNA...MOVING EAST AT 30 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...OKMULGEE...
DEWAR...HOFFMAN...GRAYSON...SCHULTER...MORRIS...ERAM...PRESTON...
HANNA...RAIFORD...VIVIAN...STIDHAM...PIERCE AND HITCHITA.

THESE STORMS WILL BE CAPABLE OF PRODUCING ONE HALF INCH HAIL.

SHOULD THE STORMS STRENGTHEN MORE A WARNING FOR LARGE HAIL WILL BE
ISSUSED.
Special weather statement, Mar 10, 8:37 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
837 PM CST FRI MAR 10 2006

OKZ060-067-070-110315-
MUSKOGEE OK-TULSA OK-WAGONER OK-
837 PM CST FRI MAR 10 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 915 PM CST
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     TULSA AND WAGONER

IN EAST CENTRAL OKLAHOMA
     MUSKOGEE

AT 837 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
SOUTHEAST OF JAMESVILLE...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...LIBERTY...TULSA...
LEONARD...BIXBY...JENKS...GLENPOOL...BROKEN ARROW...CHOSKA...
PORTER...STONEBLUFF...REDBIRD...COWETA...ONETA...JAM ESVILLE AND
HASKELL.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 8:05 PM CSTSevere Thunderstorm WarningTSAOkfuskee30 min
Mar 10, 8:45 PM CSTSevere Thunderstorm WarningTSAWagoner32 min
Mar 10, 9:54 PM CSTSevere Thunderstorm WarningTSAPittsburg66 min
Mar 10, 10:22 PM CSTTornado WarningTSAPushmataha53 min
Mar 10, 10:35 PM CSTTornado WarningTSALatimer, Pittsburg55 min
Mar 10, 11:00 PM CSTTornado WarningTSALatimer45 min
Mar 10, 11:05 PM CSTSevere Thunderstorm WarningTSAHaskell55 min
Mar 10, 11:14 PM CSTSevere Thunderstorm WarningTSAPushmataha46 min
Mar 10, 11:17 PM CSTSevere Thunderstorm WarningTSALeFlore73 min
Mar 10, 11:47 PM CSTSevere Thunderstorm WarningTSAPushmataha58 min
Mar 10, 11:58 PM CSTSevere Thunderstorm WarningTSAPushmataha30 min
Mar 11, 12:29 AM CSTSevere Thunderstorm WarningTSALeFlore46 min
Mar 11, 1:33 AM CSTSevere Thunderstorm WarningTSALeFlore42 min
Mar 11, 12:39 PM CSTSevere Thunderstorm WarningTSAMcIntosh, Okmulgee51 min
Mar 11, 12:57 PM CSTSevere Thunderstorm WarningTSAOkfuskee14 min
Mar 11, 1:02 PM CSTSevere Thunderstorm WarningTSAMuskogee58 min
Mar 11, 2:16 PM CSTSevere Thunderstorm WarningTSACherokee44 min
Mar 11, 2:32 PM CSTSevere Thunderstorm WarningTSAAdair41 min
Mar 11, 4:15 PM CSTSevere Thunderstorm WarningTSAMayes30 min
Mar 11, 4:20 PM CSTSevere Thunderstorm WarningTSADelaware55 min
Mar 11, 4:45 PM CSTSevere Thunderstorm WarningTSAMayes45 min
Mar 11, 4:46 PM CSTSevere Thunderstorm WarningTSAMayes44 min
Mar 11, 5:11 PM CSTSevere Thunderstorm WarningTSADelaware39 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.